Dysautonomia (Autonomic Dysfunction) Community
Florinef (Fludrocort)
About This Community:

This patient support community is for discussions relating to Dysautonomia (Autonomic Dysfunction) including: Postural orthostatic tachycardia syndrome (POTS), neurocardiogenic syncope, mitral valve prolapse dysautonomia, pure autonomic failure, autonomic instability and others.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Florinef (Fludrocort)

  Hi Friends,
  I have yet another question and hope that a few of you can chime in on this for me.
For those of you who take Florinef, do you have any "WEIRD" side affects from it?
I just started taking it on Tuesdsay  or Wednesday...can't remember anyhow I think it
makes me feel really weird.........

   I called pharmact back to check contraindications w/ any other meds I am on (thinking maybe that
was the cause) but they said "Nope!"

Thanks in advance.
~Tonya
Related Discussions
9 Comments Post a Comment
Blank
726204_tn?1285879778
Hiya,

I am taking Florinef and I don't really have any side effects from it now although I feel better on a smaller dose of it than the big dose I used to take, on that I found I was dizzier!!.

There are many side effects of this steroid, follow the link below for info:

http://www.medhelp.org/drugs/Florinef-Acetate/show/5390

As we can be 'super sensitive' to any medication, keep this in mind.  I have had occasions when I have been sensitive to Paracetamol!!!  Which I have taken on a very regular basis since I was a child.  When this happened I felt strange and not right.  At the time I didn't know this was a POTS reaction and was close to contacting the supplier!!!!!!!!!  

In what way does it make you feel weird - I know its probably hard to describe x

Blank
560501_tn?1383616340
  Thanks for the info. Much appreciated.
I actually do cut the Florinef inhalf and gald that I do because I would hate to feel wht I would feel like if I took the whole0.1 mg.

   I did not take it today just to see if there was a difference in how I felt.
I actually think there was a difference. However, with that being said, I will
take it again tomorrow to see how I do with it then.

   Thanks again. what do you mean that it was a "POTS reaction?? and not the meds?
Perhaps that is what is going on with me?

~Tonya
Blank
726204_tn?1285879778
Hiya x how are you getting on with the florinef?  

How long have you been taking these for?  I only ask as to stop taking these suddenly can be hazardous for your adrenal glands, whilst taking these you are suppressing your own production of these steroids so it is advised to taper off from these x

When I say a POTS reaction this is my own lingo :) x basically POTS can make you sensitive and/or intolerent to medication, and sensitivity in a POTS person can differ all the time.  I am sensitive to meds at different times!!! I can have them one day and be fine and then another day take the same quantity and feel like I have taken the whole bottle.  When this happened with the paracetamol I didn't think the POTS had made me sensitive and was very close to putting in a complaint about these.  I was convinced it was the tablets.......but next time I took them I was fine.  It has happened to me quite a few times now x
Blank
612876_tn?1355518095
I can't tolerate fludrocortisone above a certain dose, and we've tried two separate times raising the dose with poor results both times.  I do fine on 0.1 mg.  For me, on 0.2 mg (i.e., 0.1 mg twice daily), I have the following effects:

1.  Increased flushing/heat flashes to the point where it was *really* bothersome.
2.  Increased thirst to the point where it is actually a problem because if I would actually drink as much as my body is signaling me to, at times I would be in danger of water intoxication.  (Yes, it's possible to drink too much water, and you can actually seriously harm yourself or even die from it--but we're talking extreme amounts of water over short intervals of time here--don't want to discourage people from getting their H2O.)
3.  Whilst it did have the intended effect of raising my blood pressure, this was actually misleading.  It raised my resting, *sitting* blood pressure to the high end of the normal range and widened my pulse pressure somewhat (my normal pulse pressure is about 30 or 35 at best, rather than the "normal" 40).  But when I stood, within about 10-15 seconds, my blood pressure and pulse pressure returned to exactly what they were at the lower dose of fludro.  So, if you sort of visualize two cliffs, this all makes more sense.  The ground (the low BP and narrow pulse pressure that I plummet to when upright) is in the same place, regardless of the dosage of fludro; but the higher dose of fludro starts me off at a higher BP and wider pulse pressure, whereas the lower dose starts me off down on a lower cliff.  Either way, when I stand up, I'm going to fall off a cliff and take exactly 10-15 seconds to hit the ground.  Common sense can tell you that it feels WAY worse to fall from the higher cliff because I'm falling faster to make that farther distance in the same length of time.  It's also more disorienting, catches me more off guard, and led to the exact opposite of what they were trying to achieve by raising the dose--increased frequency of pre-syncope and syncope.  

That's a long explanation, but I feel it's important to explain in detail because it's a complex issue.  Sometimes the doctors see the numbers (especially when you're there *sitting* on the examining table) and think THAT tells them they got the result they want.  Going from that, sure, my BP improves on higher doses of fludro.  But my symptoms get worse because of how things actually play out when I'm not just sitting on an examining table.  (Using my home cuff to document exactly what was occurring helped me to call my cardiologist's office and handle this all over the phone to get the dose adjusted back down.  If you can get numbers to confirm what you're feeling, it definitely doesn't hurt.)

Blank
560501_tn?1383616340
   WOW! That ***** to have the feelings that you desribed!
I did start back taking the Florinef about (3) days ago.....It is (0.1) BUT I only take HALF!
    
    I think I am kinda  feeling ok taking it now. I will take it for a couple more days to make a final descision on that....lol    
Good to hear from you. I was wondering how you have been as I have not seen
you on much lately.  Hope all is good with you.

Take Care,
~Tonya

On a side note.......what do you know of, or think about, or have you tried, Methlyn (Ritalin)?  I have read that it could be of benefit??
          
Blank
612876_tn?1355518095
I haven't taken Ritalin, and I don't know much about it to make an educated comment, but I think Halbashes knows about that one so you might be able to ask her.  You could try sending her a PM if she doesn't see this thread.

I'm glad the Florinef is working out better for you now; I have found with a few meds myself that things settle down after a few days.  Provigil was the trickiest one for me--I really needed it for my narcolepsy, but due to a lot of difficulty with side effects it seemed like I was never going to be able to take it.  As it turned out, weaning up the dose very slowly enabled my body to adjust to it.
Blank
Avatar_f_tn
I got petechiae in my throat that itched extremely bad. My eyes also itched from florinef
Blank
Avatar_f_tn
I was taking it and it caused me to go psychotic. I attempted suicide several times in a the span of about a week. I'm not normally depressed or anything, so it was pretty odd. I have a difficult time recalling the entire experience, but my family and my boyfriend all said I was saying very strange things and lashing out physically. I'm guessing that the psychosis is a pretty rare side effect, but I just wanted to warn you.
Blank
4703993_tn?1379771988
Florinef was the first drug prescribed to me when I was dx with POTS.  i WAS ON 0.1 mg and the side effects were HORRIBLE for me.  I had horrible intense headaches, increased dizziness, increased brain fog, a lot of swelling, weight gain of 6lbs in 5 days (which I could use, but it wasn't normal) and many many more side effects.  My EP took me off the medicine within 2 weeks and put me on Midodrine, which has less side effects, although still bothersome, but doesn't make me feel any different then I felt initially.  I actually think the Midodrine is increasing my HR and seems to have no effect on my BP at all.  I am going back to the EP Tuesday so I will update you on what he says...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
612876_tn?1355518095
Blank
Heiferly
Columbus, OH
Avatar_m_tn
Blank
Ball123